Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2022, 6:39 PM CDT for Val Verde County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 4, 2022, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 4, 3:38 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 338 PM CDT Mon Apr 4 2022 .SHORT TERM (Tonight through Tuesday Night)... Latest surface observations and visible satellite photos show abundant moisture across the area this afternoon. As of 3 PM, dew point temperatures are in the 60s over most areas and up to the lower 70s to the east of Interstate 35. Area Doppler radars have been picking up on light to moderate showers since late this morning where deeper moisture resides. The shower activity is expected to continue for the rest of this afternoon and evening with thunderstorm activity also increasing later this afternoon as the cap weakens. The scenario for late this afternoon and evening depends on how quickly the cap erodes across the warm sector, and how far east the dryline advances between northeast Mexico and Val Verde County. In addition to all that, an upper-level short wave across the four corners region is forecast to push east and into the Southern Plains through the period to support strong to severe thunderstorms across the area, especially over the Hill Country. Earlier HiRes model runs were indicating convective initiation across central Texas ahead of the dryline and pushing a line of storms to the southeast. However, for the last several runs of the HRRR, strong to severe thunderstorms have been depicting activity crossing the international border between 5 and 6 PM with no cap in place and MLCAPE values in the 1700 and 1800 J/kg range. Also, mid lapse rates are coming in around 6 and almost 9 C/Km for a moderately unstable atmosphere. On top of that, effective shear is coming in around 60 knots. With all these ingredients in place and if the HRRR pans out, expect storms to develop quickly and become strong to severe with the main hazards being damaging winds and large hail. Can't rule out an Isolated tornado or two. Otherwise, this is a low confidence event as models are having difficulties on sharing a unified solution. Once the activity pushes to the east of our area on Tuesday, all eyes turn to fire weather concerns as dry air and breezy conditions take place as the dryline pushes into the Hill Country and the Rio Grande. We have opted to issue a Fire Weather Watch for Val Verde, Edwards, Real and Kinney Counties from 1 PM through 7 PM Tuesday. The other item of concern during the day on Tuesday will be the hot temperatures with record highs expected for a lot of areas. Highs will range from the lower to mid 90s across the Hill Country near 100 across the Rio Grande. See more details in the climate section. && .LONG TERM (Wednesday through Monday)... A cold front will make steady southward progress across the region on Wednesday. Gusty north winds will spread in behind the front, along with cooler temperatures. The coolest readings are anticipated across the Hill Country where highs will peak in the mid to upper 70s. Farther south into the Rio Grande and coastal plains, highs will still manage to warm into the upper 80s to lower 90s as a stout low- level thermal ridge will still be in place. Some moisture will be in place across the coastal plains just ahead of the front. Confidence in precipitation along the front is low, so we will keep the forecast dry at this time. A reinforcing shot of surface high pressure moves in on Thursday and this will keep highs down in the 70s to near 80. Surface winds finally ease Thursday night into Friday morning. With winds decreasing and dry air and clear skies in place, overnight lows will drop into the upper 30s to upper 40s across most areas. We can't completely rule out some lower to mid 30s in wind sheltered/low- lying areas across the Hill Country. Highs on Friday will again range from the mid 70s to lower 80s, with another cool night in store Friday night into Saturday morning. A few of the models show return southerly flow kicking in a little sooner on Saturday. This could alter the low temperature forecast for Friday night into Saturday morning. For now, we will show most areas in the upper 30s to upper 40s. Southerly flow in the low-levels quickly ramps up for the upcoming weekend into early next week, resulting in a warming and moistening trend. We will keep the forecast dry through the weekend given the fairly stable northwest flow aloft. By late Sunday into early Monday, there are signs the flow aloft transitions to the southwest. For now, we will only mention a slight chance for showers along the Highway 77 corridor into portions of I-35 on Monday. && .FIRE WEATHER... Elevated to critical fire weather conditions and opportunities for Fire Weather Watches and Red Flag Warnings return on Tuesday and continue through Saturday. By the way and as mentioned above, there is a Fire Weather Watch for the northwest of the area from 1 PM to 8 PM Tuesday for low humidities and breezy conditions. Minimum humidities will plunge into the single digits and teens across our western areas on Tuesday and Wednesday, then continue through Saturday. Minimum humidities in the 20s and 30s across our eastern areas on Tuesday and Wednesday, also plunge into the single digits and teens on Thursday, then continue through Saturday. Humidities recover a little on Sunday. Winds will be breezy and gusty most days. Westerly winds on Tuesday turn northerly on Wednesday and Thursday, then turn southerly out west on Friday and all areas on Saturday. Any wetting rains from showers and thunderstorms today and tonight will be spotty and will likely not contribute to any fuel moisture. As a result, fuels are expected to dry even more during the next several days. && .CLIMATE... Record High Temperatures for April 5 Austin Camp Mabry 94 Austin Bergstrom 89 San Antonio 93 Del Rio 96 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 93 62 79 52 / 50 0 0 0 0 Austin Bergstrom Intl Airport 64 92 60 80 49 / 50 0 0 0 0 New Braunfels Muni Airport 66 94 60 84 50 / 30 - 0 0 0 Burnet Muni Airport 60 92 58 77 48 / 50 0 0 0 0 Del Rio Intl Airport 63 99 62 89 55 / 20 0 0 0 0 Georgetown Muni Airport 62 92 60 78 50 / 60 0 0 0 0 Hondo Muni Airport 63 97 59 89 49 / 20 - 0 0 0 San Marcos Muni Airport 64 93 60 82 49 / 30 - 0 0 0 La Grange - Fayette Regional 69 90 63 81 50 / 50 - 0 0 0 San Antonio Intl Airport 66 94 62 84 53 / 20 - 0 0 0 Stinson Muni Airport 69 97 65 89 55 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for Edwards-Kinney-Real-Val Verde. && Short-Term/Aviation...17 Long-Term...Platt Decision Support...Quigley
Hazardous weather outlook, Apr 4, 4:39 AM CDT, 14 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 439 AM CDT Mon Apr 4 2022 TXZ171>173-183>194-202>209-217>225-228-050945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 439 AM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. The is a Slight risk for severe thunderstorms over Llano, Burnet, and Williamson Counties and a Marginal risk over the rest of South Central Texas this afternoon and evening. Damaging winds are the main threat with a lower threat for large hail and tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to near critical fire weather conditions are possible each afternoon Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the National Weather Service.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:25 PM CDT | Fire Weather Watch | EWX | Edwards, Kinney, Real, Val Verde | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.